Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2016, 5:41 PM CDT for 5 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 6, 2016, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WUUS54 KOHX 062241 SVROHX TNC003-015-031-149-177-062315- /O.NEW.KOHX.SV.W.0123.160706T2241Z-160706T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 541 PM CDT WED JUL 6 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... CANNON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE... NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 541 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CENTERTOWN TO BELL BUCKLE...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO...MCMINNVILLE...MANCHESTER...WOODBURY...MORRISON... CENTERTOWN...VIOLA...SUMMITVILLE...CHRISTIANA...READYVILLE... BRADYVILLE AND BEECHGROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3579 8651 3594 8600 3562 8563 3544 8615 TIME...MOT...LOC 2241Z 307DEG 28KT 3581 8585 3565 8630 HAIL...0.75IN WIND...60MPH $$ SHAMBURGER
1 follow-up statement
354 WWUS54 KOHX 062306 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT WED JUL 6 2016 TNC003-015-031-149-177-062315- /O.CON.KOHX.SV.W.0123.000000T0000Z-160706T2315Z/ RUTHERFORD TN-CANNON TN-WARREN TN-BEDFORD TN-COFFEE TN- 606 PM CDT WED JUL 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN RUTHERFORD...SOUTHERN CANNON...SOUTHWESTERN WARREN...NORTHEASTERN BEDFORD AND NORTHERN COFFEE COUNTIES... AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MCMINNVILLE TO NEAR MANCHESTER...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MCMINNVILLE...MANCHESTER...MORRISON...CENTERTOWN...VIOLA...SUMMITVILLE AND BEECHGROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3567 8638 3582 8586 3562 8563 3544 8615 TIME...MOT...LOC 2306Z 307DEG 28KT 3570 8567 3554 8612 HAIL...0.75IN WIND...60MPH $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:03 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 6, 3:03 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 303 PM CDT WED JUL 6 2016 .DISCUSSION... Severe thunderstorm watch has just gone out early this afternoon, and will be in effect through 9 PM this evening. Ongoing line of convection near the TN river will progress eastward ahead of a strong upper level shortwave. Plenty of instability with MUCAPE values up to as high as 4000 J/kg will be present ahead of the shortwave, and some cooler temperatures in the mid levels will allow some decent low to mid level lapse rates as well. With shear being a bit on the weak side, chances for severe will mainly be confined to damaging wind gusts but hail can not be ruled out with the strong instability. PWAT values around 2 inches is also evident on model soundings for most of the mid state, which will help the wind threat as well as allow for some heavy rainfall with the passing storms. Chances for showers and thunderstorms look to continue overnight and into Thursday morning, with the potential for strong to severe thunderstorms likely coming to an end late this evening. Lingering showers and thunderstorms should continue during the day Thursday, but end from west to east as the upper shortwave continues its way eastward. Thursday afternoon will mainly have chances confined east of I-65. Ridging will move in behind the shortwave, and dry out the mid state briefly Thursday night and early Friday. Models want to bring a weak cold front and some additional chances for showers and thunderstorms late on Friday and into the day on Saturday. SPC has a slight risk for severe thunderstorms along the KY/TN border and to the north, so will keep an eye on severe potential for Friday. The upper low is in the Great Lakes region, and the GFS/ECMWF have some different solutions to the precip timing, so did not vary too much from the previous forecast for now which kept 30 to 50 pops Saturday. Another weak low will continue the chances for showers and thunderstorms on Sunday. The upper low looks to strengthen a bit to start the work week, and progress slowly to the northeast. This will again keep chances for showers and thunderstorms in the forecast through the day Tuesday and another shortwave will follow behind to keep chances on Wednesday. At this point of the long term forecast, the GFS and ECMWF differ quite a bit in regards to precip output, so kept with consensus for now and have slight chances. Looking further into the long term, there isnt a significant dry period between the models, so it appears like we are holding in a wet pattern for awhile across the mid state. && .AVIATION... 18Z TAF DISCUSSION. Kept TAFs to 6 lines for brevity sake. Used FM groups for best depictions. With this in mind, tried to tie all this up with current regional radar trends and short range model depictions of MCS associated activity transversing the mid state region on at least a couple of occasions thru 07/18Z. First impacts for terminals should be during the 06/22Z-07/03Z time frame with the second one from the 07/02Z-07/14Z time frame. During tstm activities, MVFR fog maybe experienced. Did not want to go with tstms throughout majority of forecast, but wanted to show potential of some lingering pcpn behind passages, and thus addressed with vcsh remarks. Ceilings on the whole will either be VFR TO MVFR. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 94 76 95 76 / 60 30 10 20 30 Clarksville 74 92 77 93 74 / 60 20 10 30 40 Crossville 72 85 71 89 70 / 70 50 20 30 40 Columbia 75 94 75 95 74 / 50 20 10 20 20 Lawrenceburg 75 93 74 94 74 / 50 30 10 10 20 Waverly 76 93 77 94 74 / 50 20 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........31
Hazardous weather outlook, Jul 6, 2:04 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 204 PM CDT WED JUL 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 204 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO MIDDLE TENNESSEE THROUGH THIS AFTERNOON...INTO THIS EVENING...AND EVEN POSSIBLY CONTINUE ACROSS THE MID STATE OVERNIGHT. SOME OF THESE STORMS WILL BECOME SEVERE THROUGH AT LEAST THE MID EVENING HOURS... WITH DAMAGING STRAIGHT LINE WINDS THE MAIN CONCERN. HEAT INDICES ARE ALSO EXPECTED TO CLIMB INTO THE LOW 100'S BY EARLY THIS AFTERNOON IN AREAS WEST OF THE CUMBERLAND PLATEAU...WITH SOME ISOLATED LOCATIONS AT AND NEAR THE TENNESSEE RIVER VALLEY THIS AFTERNOON EXPERIENCING HEAT INDICES AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES ARE ALSO EXPECTED TO CLIMB INTO THE LOW 100'S THURSDAY AND FRIDAY IN AREAS WEST OF THE CUMBERLAND PLATEAU. A COLD FRONT WILL ALSO ENTER THE MID STATE FRIDAY...AND MAY TRIGGER STRONG TO SEVERE STORMS LATE IN THE DAY AND EVENING... ESPECIALLY ACROSS NORTHERN MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THROUGH AT LEAST THE MID EVENING HOURS TODAY AND MAY BECOME NECESSARY AGAIN ON FRIDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 6, 5:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL LEIPERS FORK 35.90N 87.00W
07/06/2016 E0.70 INCH WILLIAMSON TN PUBLIC
DIME SIZE HAIL REPORTED.
&&
EVENT NUMBER OHX1600708
FBLocal storm report, Jul 6, 5:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST FRANKLIN 35.93N 86.84W
07/06/2016 E55 MPH WILLIAMSON TN PUBLIC
PUBLIC REPORTED AN ESTIMATED WIND GUST OF 55 MPH.
&&
EVENT NUMBER OHX1600709
FBSpecial weather statement, Jul 6, 5:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT WED JUL 6 2016
TNZ011-032>034-066-062315-
OVERTON TN-PICKETT TN-CUMBERLAND TN-FENTRESS TN-PUTNAM TN-
527 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR PICKETT...FENTRESS...EAST CENTRAL
PUTNAM...EASTERN OVERTON AND NORTHERN CUMBERLAND COUNTIES UNTIL 615
PM CDT...
AT 527 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 9
MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...BYRDSTOWN...FAIRFIELD GLADE...MONTEREY...ALLARDT...SLATE
SPRINGS...PALL MALL...GRIMSLEY...PICKETT STATE PARK...CRAWFORD AND
CLARKRANGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3629 8487
3624 8488 3621 8491 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3599 8472
3607 8543 3662 8517 3660 8479 3640 8466
TIME...MOT...LOC 2227Z 237DEG 46KT 3635 8507
07Local storm report, Jul 6, 5:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/06/2016 MACON TN TWITTER
TREES DOWN ACROSS OF THE COUNTY.
&&
EVENT NUMBER OHX1600710
FBLocal storm report, Jul 6, 5:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPRING HILL 35.74N 86.92W
07/06/2016 E0.70 INCH MAURY TN TWITTER
DIME SIZE HAIL REPORTED VIA TWITTER. TIME ESTIMATED VIA
RADAR.
&&
EVENT NUMBER OHX1600711
FBLocal storm report, Jul 6, 5:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/06/2016 CUMBERLAND TN FACEBOOK
RECEIVED A FACEBOOK PICTURE OF A TREE ON A TRUCK.
&&
EVENT NUMBER OHX1600712
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:56 PM CDT | Areal Flood Advisory | OHX | Clay, Macon, Sumner | 2 hr |
| Jul 6, 2:17 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 43 min |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 67 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jul 6, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 32 min |
| Jul 6, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 31 min |
| Jul 6, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 41 min |
| Jul 6, 2:53 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 52 min |
| Jul 6, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Smith | 30 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 28 min |
| Jul 6, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Jul 6, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 45 min |
| Jul 6, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 25 min |
| Jul 6, 3:24 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 36 min |
| Jul 6, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 26 min |
| Jul 6, 3:36 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jul 6, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more | 49 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | OHX | Cumberland | 47 min |
| Jul 6, 4:06 PM CDT | Special Weather Statement | OHX | Putnam, White | 39 min |
| Jul 6, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Maury, Williamson | 45 min |
| Jul 6, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 41 min |
| Jul 6, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 33 min |
| Jul 6, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 27 min |
| Jul 6, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
| Jul 6, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 40 min |
| Jul 6, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more | 35 min |
| Jul 6, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 32 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 6, 5:27 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 48 min |
| Jul 6, 6:17 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 28 min |
| Jul 6, 6:26 PM CDT | Areal Flood Advisory | OHX | Overton, Putnam | 64 min |
| Jul 6, 6:52 PM CDT | Special Weather Statement | OHX | Van Buren | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.